I'm on Cymbalta 30mg and Abilify 5mg, and while this barely gets me by, I was looking for something that would give me some energy and motivation. I thought about Wellbutrin, but I can't just walk in to my doc's office and be like "Hey let me get some Buproprion!" So... I've posted on here for other things, but does a Cymbalta + Wellbutrin combo sound good to anyone? Am I being redundant?? I can't go up to 60mg because I get more depressed for some odd reason. What about Strattera? Thanks!!!
Responses (42) Page 2
Have you tried ADD medication? My dr put me on one when I was struggling with fatigue and no energy. Granted I do have adult add but it really helped me. I was on dexedrine first, then switched to Vyvanse. I take it with 10mg of abilify and it changed everything for me. It's worth asking about!
Roger, I have taken Wellbutrin for about 10 years, initially 300 mg, but started having anxiety attacks, which apparently is a side effect of high doses. My Dr. reduced the dose to 150 and added Cybalta 30 mg. This combination has been working great for me for about 6 years. I have recently added Vyvanse for adhd, like one of the other respondents. This led to me having less energy, to put it mildly, I guess proof that I do have adhd, so I'm switching to Adderall. The Cymbalta - Wellbutrin combo has been terrific, no depression or anxiety issues, great energy, etc. We'll see how the adhd thing sorts out. Does anyone else have experience with this combo and adding Adderall? Thanks, Roger
You have a depletion in Riboflavin (Vit B2) caused by treatments which causes fatigue. Energy is found in B complex vitamins, chia seeds and almonds.
After nearly 15 years of being on (talked into) antidepressants, including Zoloft, Lexapro, Effexor, Abilify, Wellbutrin... too many to remember, but Cymbalta was the last one I was on. All I know for sure is, I basically feel like I was robbed of the last 5+ yrs of my life due to the antidepressants slowly making me more and more tired, actually to the point where I couldn't work, doing a load of laundry felt like taking on Mohammed Ali! I had no quality of life what so ever, could easily sleep 16+ hrs., I HATED MY LIFE! Long story short, after going on vacation without them, after the horrible withdrawal effect wore off... it was like a miracle! Just like that, the old me was back! I do have anxiety issues but I'm looking into a natural supplement that may help. "F" those drugs! Never again!
I am on 60 mg Cymbalta and 150 mg bupropion and have no motivation in fact it is terrible and my memory is terrible and I can not focus. I was also looking for something for motivation and the desire in my brain to get going. You might try Latuda. It helped me for a while! When I was on 30 mg Cymbalta and 300 mg bupropion it worked great but then my anxiety got worse. You might try it though. It just might work for you.
IF there is NOTHING wrong with you, you "find energy and motivation" from with your self! DON'T expect a drug to give you this! Look within YOURSELF to find you energy and motivation. IF there is a drug in this world that would give "energy and motivation," EVERYONE would be taking it!
This question is from two years ago so why the answers to it now? I take Wellbutrin and it works well; it took four months though honestly before I started to notice that I was finishing tasks instead of leaving them half way thru; I was getting out of bed instead of wanting to sleep all day and have started hiking mountains. When on Cymbalta it was horrible and all i wanted to do was sleep. I also take Gabepentin at night for severe restless leg syndrome but only at most 300 mg and never over that.
Medication is an important part of treating depression. A part prescribing docs tend to not attend to is the "part" factor. Yep, lots of scripts will make you feel energized for a short time then back Dow the depression spiral. Look at you for the changes that ultimately matter. Counseling is an important factor in helping people who tend to think a specific way. It is like getting glasses to help you see clearly. No need for new eyes, just augment those present. Also, studies demonstrated years ago that in certain instances, an increase in personal activity yes exercise- was as effective in the treatment of depression than antidepressants alone. Exercise in moderation on a regular basis like walking, swimming, sports, dance, cycling,,, just move and your body naturally releases endorphins and enkelphins which aid in feeling better. By setting small reasonable goals that can realistically can be completed leads to feelings of MOTIVATION.
Activation and motivation are important in living with depression . If you are seeing a therapist and they have not addressed these two aspects, asks them why they have not and consider another therapist that used CBT, DBT, ACT to address depression. Keep on tying from within. Taking pharmacy cocktails are not the answer. It lies with each of us.
A small dose of Dexedrine say 5mgs BID or the XR 15mgs should stimulate the mind and not cause the anxiety that Adderall does
I recently stopped cymbalta after 5 years and thank God I did. This med almost ruined my life. I was exhausted, wanted to do NOTHING, no motivation at all. It took me years and trying everything before I realized the med was causing this. Increasing only makes it worse. I took it stopping it to realize how bad it had changed me. I knew something had, something was wrong. I saw my GP, OB/GYN, three neurologist. I've been off two weeks and it's like I woke up. Everyday I have more energy and am happy!
I did cymbalta and Wellbutrin and the Wellbutrin at first was a wonderful addition but, that lasted a few weeks. My Drs even put me on adderall and I'm now off that as well bc I never needed it. They may help you, I wish you the very best.
Its not odd that would make you more depressed. Wellbutrin is an anti depressant . anti depressants top side effect IS depression . I can't take any anti depressants they make me psychotic
They all work differently for different people. I tried bupropion (Wellbutrin) for a week and I felt so horrible, ears ringing, not sleeping, no energy from not sleeping. I will not take it. Am going back to Lexapro and never changing again. No on Rx has ever made me feel so horrible. I didn't take it today and I feel MUCH better.
I know that when I took Wellbutrin, I would have more anxiety and a lot of excess energy but every prescription affects each of us differently. I am on a prescription called Provigal because I have severe anemia and fatigue. I've had no side affects from it and when I don't feel I need to take it, I don't have any withdrawals from it. I don't know if a regular MD can prescribe it or not. I get it from my Psychiatrist who I see every 3 months for about 5 minutes! Hugs
I took Wellbutrin and it did not work for me at all. My depression continued.
Hi Roger, since everyone is so different it's really hard to say but for me I have to take Adderall daily or I can't function at all. I would just sleep the entire day without it. Currently I'm switching anti-depressant meds with hope that I find something that works workout having to take the Adderall. Be honest with your doctor and don't be afraid to mention it. Hope this helps you some!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Jan 2015 • 3 answers
Updated 14 Nov 2015 • 2 answers
Updated 3 Jul 2016 • 2 answers
Updated 21 Jul 2017 • 2 answers
Updated 26 Sep 2018 • 2 answers